Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Pain in calf of leg, throbbing knee, bruises on leg. Have arthritis. Taking aspirin. Suggest treatment

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9083 Questions
hi I have pain in the calf of my leg, no swelling, no redness just pain, many years ago I had a pe in my lung, I have been doing a lot of XXXXXXX painting of house, climbing ladder etc, and have a few bruises further up that leg, I also have a form of arthritis from psoriasis and that knee is throbbing a bit, never had a blood clot in leg, just lung many years ago,on asprin daily
Posted Sat, 27 Apr 2013 in Arthritis
Answered by Dr. Praveen Tayal 1 hour later
Thanks for posting your query.
The pain in the calf without any redness or tenderness or a visible swelling is not likely to be due to a deep vein thrombosis.
The pain in the calf could be due to-
1.Muscle pain-Muscle pain or myalgia is a common cause and may be due to overuse (mild trauma) or associated with the generalized aches and pain of an infection.
2. Muscle cramps: Muscles may cramp, causing significant pain. This may be due to a lack of stretching or an imbalance of electrolytes in the bloodstream. You need to get your serum sodium, potassium, calcium and magnesium levels checked.
The bruises on the leg may be due to the aspirin that you are taking. A reduced doses and proper treatment is needed after a physical examination.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor